MAUDE Adverse Event Report: ARTHREX INC. IMPLANT SYSTEM,CMC MINI TIGHT-ROPE,1.1 MM; SCREW, FIXATION, BONE

ARTHREX INC. IMPLANT SYSTEM,CMC MINI TIGHT-ROPE,1.1 MM; SCREW, FIXATION, BONE
Catalog Number AR-8919DS
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Impaired Healing (2378)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause(s) of this type of event include non-compliance to the post-op protocol or post-op trauma to the surgical site.Per device directions for use, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a procedure on her left hand for cmc joint arthritis in (b)(6) 2016 where a mini tightrope was placed.In (b)(6) 2017 the second metacarpal fractured above where the button was placed.The fracture was repaired with plate/screws and the tightrope removed.This resulted in a non-union and a third surgery was done (b)(6) 2017 with a bone graft and new plate/screws.It appears to be healing but very slowly.The patient feels as if the tightrope product failed.Additional information obtained from patient medical records (b)(6) 2017: op report (b)(6) 2016: patient underwent a left thumb carpometacarpal joint trapezium resection and suspension tightrope arthroplasty using arthrex mini tightrope system.During the procedure a 1.1 mm arthrex mini tightrope construct was used.Op report (b)(6) 2017: patient underwent a second surgery for left index metacarpal short oblique extraarticular displaced metacarpal fracture.Report notes that patient had reported that approximately 3 weeks prior to second surgery she had struck her hand on the back of her car.Also a forceful gripping incident occurred prior to second surgery.When the patient experienced a popping or snapping sensation and acute onset of pain near the index metacarpal.During second surgery it was found that the metacarpal fracture was increasingly displaced.Malrotation and ulnarward deviation of the left index finger persisted.The left thumb was in normal anatomic position.Axial load test of the tightrope construct was performed and it held quite nicely.The fracture site was 4mm distal to the tightrope construct area.Again tightrope was tested and again it held.Index metacarpal fracture was noted not to be fresh.Surgeon removed tightrope construct as unclear whether it was a stress riser which may have led to fracture or if fracture was a result of new or different trauma or injury.Tightrope was removed to eliminate as a contributing factor.Surgeon proceeded with fixation of fracture and ligament reconstruction tendon interposition arthroplasty of the thumb using another manufacturer's plate and screws.Op report (b)(6) 2017: ct scan had confirmed a lack of union.Third surgery was performed for non-union and revision of fixation.A graft and another manufacturer's plate and screws were used to complete the procedure.Patient is female, date of birth (b)(6).

Brand Name
IMPLANT SYSTEM,CMC MINI TIGHT-ROPE,1.1 MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7086010
Report Number1220246-2017-00453
Device Sequence Number16446501
Product Code HWC
UDI-Device Identifier00888867048966
UDI-Public00888867048966
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K090107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8919DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR